3 doctors weighed in:

Is it normal to have spotting if a new birth control brand is used? I have been on ortho lo for over 4 years and about 3 months ago, i began trinessa with no problems until the 3rd pack and I have recently started spotting in the middle if the month. The

3 doctors weighed in
Dr. Paula Hillard
Obstetrics & Gynecology
1 doctor agrees

In brief: Yes

Spotting or irregular bleeding is common in the first 3 months of any new pill, even if you are switching.
Missed pills also cause bleeding, so be sure you're not missing, but spotting/ bleeding can happen with perfect use. Keep taking them, and its likely to go away.

In brief: Yes

Spotting or irregular bleeding is common in the first 3 months of any new pill, even if you are switching.
Missed pills also cause bleeding, so be sure you're not missing, but spotting/ bleeding can happen with perfect use. Keep taking them, and its likely to go away.
Dr. Paula Hillard
Dr. Paula Hillard
Thank
Dr. Geoffrey Rutledge
Internal Medicine

In brief: Yes,

Yes, this is a normal side effect of changing birth control pills.
I see this is your third pack, so the spotting can be attributed to 1) your body finally adjusting to the new type of pills or 2) if you missed a pill or failed to take one at the exact time as per usual. Spotting is common with any birth control, but often occurs when pills are missed. Continue to take the pill as directed and let your doctor know if the spotting persists. As spotting is more of an inconvenience, it may also be a sign that the efficacy of the pill is decreased. Another question to ask yourself is whether you started any new medications that could be reacting with your birth control.

In brief: Yes,

Yes, this is a normal side effect of changing birth control pills.
I see this is your third pack, so the spotting can be attributed to 1) your body finally adjusting to the new type of pills or 2) if you missed a pill or failed to take one at the exact time as per usual. Spotting is common with any birth control, but often occurs when pills are missed. Continue to take the pill as directed and let your doctor know if the spotting persists. As spotting is more of an inconvenience, it may also be a sign that the efficacy of the pill is decreased. Another question to ask yourself is whether you started any new medications that could be reacting with your birth control.
Dr. Geoffrey Rutledge
Dr. Geoffrey Rutledge
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
33 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors